Alert archive / New Jersey / Flash Flood Warnings in 1999
Flash Flood Warning 36, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 26, 1999, 8:18 AM EDT for Bergen County, New Jersey. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1999, 8:18 AM EDT (12:18 UTC)
- Expired
- Aug 26, 1999, 10:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 0.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 261221 FFWNYC NJC003-261420- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 818 AM EDT THU AUG 26 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS FOR... BERGEN COUNTY IN NORTHEASTERN NEW JERSEY... * UNTIL 1030 AM EDT... * AT 800 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE HEAVY RAIN JUST NOW MOVING TO THE NORTHEAST OF THE COUNTY. RADAR ESTIMATES SHOW THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN OVERNIGHT. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. AS SUCH...SOME SMALL RIVERS AND STREAMS WILL GO OVER THEIR BANKS. * MOVE TO HIGHER GROUND IF FLOOD WAxTERS THREATEN. .END/PW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:30 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 26, 3:30 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EDT THU AUG 26 1999 WMFNT S OF FA MOVG SLOLY NWD. WL MOST LIKELY STALL AND UNDERGO FRONTOLYSIS S OF LI. WL REMAIN CLDY AND RNY THRU PD. STLT SHOWG TRIPLE PT OFF DELMARVA...DONT KNOW ATTM IF IT MOV OVR US...BUT ETA SHOWG IT IS POSSIBLE. THUS WL KEEP MENTION OF TSTMS TDY. THINKG PRIMARILY LO CLDS AND PDS OF LGT RN/DRZL...THRU FRI ALTHO TSTMS WL RMN A POSSIBILITY. NO PROBLMS ON MARINE XCPT FOR LO VSBYS DUE TO RN AND FOG...ESP DURG THE NGT TIME HRS. NO MAJOR CHGS PLANND PENDG A REVU OF NEW MRF. WRKZFP IN AWIPS/AFOS. .NYC/OKX...NONE. WOOLDRIDGE
Nearby
Flash Flood Warnings in New Jersey, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.